Open Access
September, 1956 The Use of Generalized Probability Paper for Continuous Distributions
Herman Chernoff, Gerald J. Lieberman
Ann. Math. Statist. 27(3): 806-818 (September, 1956). DOI: 10.1214/aoms/1177728187


The problem of plotting on probability paper is extended to continuous distributions which are completely specified except for scale and location parameters. Necessary and sufficient conditions are given to ensure that the plot which is optimal for estimating the scale parameter is also optimal for estimating each of the percentiles.


Download Citation

Herman Chernoff. Gerald J. Lieberman. "The Use of Generalized Probability Paper for Continuous Distributions." Ann. Math. Statist. 27 (3) 806 - 818, September, 1956.


Published: September, 1956
First available in Project Euclid: 28 April 2007

zbMATH: 0075.29501
MathSciNet: MR83836
Digital Object Identifier: 10.1214/aoms/1177728187

Rights: Copyright © 1956 Institute of Mathematical Statistics

Vol.27 • No. 3 • September, 1956
Back to Top